Doctor insights on:
Ak Mycin Allergy Drugs
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
The usual culprits: The causes of allergy are many but the symptoms are predictable & limited. Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent. ...Read more
Excellent choices: But it depends on the bacteria being treated. For streptococcal tonsillitis penicillin & Amoxicillin are excellent choices. Your physician will make the appropriate choice based upon (1) any other antibiotic allergies or intolerances that you have (2) the infection being treated and (3) potential interactions with other drugs that you take for other conditions. ...Read more
EryPed allergy: EryPed (erythromycin ethyl succinate) is an antibiotic medication. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: https://www.drugs.com/sfx/eryped-side-effects.html ...Read more
My son has pink eye, not sure if from allergies or bacterial does he need erythromycin drops or can I treat at home, how do I treat? Can you call in a prescription to treat this?
Hi. I am using erythomycin and clindamycin for acne treatment. I feel erythromycin is great. Any other recommended drugs?
Acne treatments: There are several forms of acne and treatments are specific for different types of acne. Here are the mainstays of prescription treatment: clogged pores: tretinoin (retin a), Adapalene (differin), tazorac inflammatory lesions (red bumps, pustules): topical clindamycin, benzoyl peroxide, erythromycin, sulfur/sulfacetamide cysts: oral doxycyline, minocycline, tetracycline, accutane. ...Read moreSee 1 more doctor answer
I've had cough for 6weeks now.Ive taken erythromycin & som other drugs.But it still persists.What should I do or take ?
See a doctor: Do you have fever, chest pain, is the cough productive of sputum, are you short of breath? Sometimes following an upper respiratory tract infection the tissues while slowly healing continue to produce inflammatory material that stimulates the cough reflex so as to clear these. What does your doctor say? Go back and ask. ...Read more
After one month of taking erythromycin for acne my face is getting worse. What should I do? Is this normal for this drug to act I have struggled with acne forever. I've tried other medication.Minocycline worked for two years then caused my optic nerves to
I : I would follow up with your dermatologist to discuss other options if you don't see improvement (it can take 4 to 8 weeks for improvement). There are other antibiotics and oral and topical medications that can help (depends on the type, location, severity of acne which might be most appropriate for you). Read about acne treatment options at the link below. I hope that helps! ...Read more
Why does erythromycin cause severe stomach pain in some people? what did the drug do in these cases?
Erythromycin: ... Can cause severe stomach cramping at times, since it increases the motility of the digestive tract. Although painful, the resulting spasms will not cause any long-term damage to your digestive tract. Take it as prescribed, for the full course, but if it continues to give you too much problem, they contact the doctor who prescribed it to see if there is an alternative. Good luck. ...Read more
I'm allergic to Erythromycin-anaphylaxis
Sulfa drugs- rash can I use polymyxin b sulfate eye drops?
Yes: Polymyxin is an effective anti-bacterial. You could use it without the allergies popping up as it has with others. However: are you sure you need this drop? It seems as if you are using an antibiotic for every eye inflammation, most of which are probably not bacterial. And in so doing you have sensitized yourself to antibiotics that you might need for an actual infection. ...Read more
Great question!: We don't know "why" people develop drug allergies, as there are many potential causes. Frequent exposure or prolonged use is one trigger - and this is seen with certain types of chemotherapy. Many factors, including genetic risks, other medications, and propensity for allergy probably play a role as well. ...Read more
#1:STOP DRUG FIRST: Stop the drug immediately and consider benadryl (diphenhydramine). Observe for symptoms of airway difficulty: lip or tongue swelling which should prompt you to call 911 if this should occur. Consider a medalert bracelet identifying the allergy or seeking an allergist for desensitization. ...Read moreSee 1 more doctor answer